Alert archive / Kansas / Flood Watches in 2007
Flood Watch 4, NWS Dodge City, KS
NWS Dodge City, KS issued this flood watch at Apr 23, 2007, 12:00 PM CDT for 19 counties in Kansas. It took effect at Apr 23, 2007, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 12:00 PM CDT (17:00 UTC)
- In effect from
- Apr 23, 2007, 4:00 PM CDT
- Expired
- Apr 23, 2007, 9:50 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDDC 231700 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CDT MON APR 23 2007 ...HEAVY RAIN IS HEADED FOR SOUTHWEST KANSAS... .VERY UNSTABLE CONDITIONS ARE SETTING UP OVER FAR WESTERN KANSAS TODAY...WITH LOW LEVEL MOISTURE INCREASING FROM THE EAST. AS A DRY LINE MOVES EAST THIS AFTERNOON AND ENCOUNTERS THE WARM...MOIST AIR...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. SOIL CONDITIONS ARE SUCH THAT FLASH FLOODING AND FLOODING COULD RAPIDLY RESULT. KSZ030-031-043>046-061>064-074>078-084>087-241200- /O.NEW.KDDC.FA.A.0004.070423T2100Z-070424T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER 1200 PM CDT MON APR 23 2007 /1100 AM MDT MON APR 23 2007/ ...FLOOD WATCH IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTHWEST KANSAS... FINNEY...FORD...GRANT...GRAY...HAMILTON...HASKELL...HODGEMAN... KEARNY...MEADE...MORTON...SEWARD...STANTON AND STEVENS. IN WEST CENTRAL KANSAS...LANE...NESS...SCOTT AND TREGO. * FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON THROUGH TUESDAY MORNING * STRONG STORMS...SOME WITH VERY HEAVY RAINFALL...WILL MOVE INTO SOUTHWEST KANSAS LATE THIS AFTERNOON...AND MOVE EASTWARD OVERNIGHT. WIDESPREAD AMOUNTS FROM TWO TO THREE INCHES ARE EXPECTED BY TUESDAY MORNING...WITH THE STRONGEST STORMS DUMPING 1 TO 1.5-INCHES PER HOUR. NEARLY SATURATED GROUND CONDITIONS COULD EASILY LEAD TO FLASH FLOODING. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 12
1 follow-up statement
000 WGUS63 KDDC 240250 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 950 PM CDT MON APR 23 2007 ...FLOOD WATCH HAS BEEN CANCELLED... .THUNDERSTORM ACTIVITY HAS QUICKLY DIMINISHED OVER SOUTHWEST KANSAS THIS EVENING. ONLY ISOLATED STORMS ARE EXPECTED TONIGHT. KSZ030-031-043>046-061>064-074>078-084>087-240400- /O.CAN.KDDC.FA.A.0004.000000T0000Z-070424T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER 950 PM CDT MON APR 23 2007 /850 PM MDT MON APR 23 2007/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TONIGHT. STORMS THAT DEVELOP ON TUESDAY WILL BE ISOLATED AND FAST MOVING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Apr 23, 6:51 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 23, 6:51 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 651 AM CDT MON APR 23 2007 .AVIATION... VFR CONDITIONS CAN BE EXPECTED AT THE TERMINALS FOR MOST OF THE DAY. ALTHOUGH NOT IN THE TAF, THERE IS A CHANCE THAT MVFR CIGS COULD DEVELOP IN SPOTS AS STRATOCU/CU DEVELOP DURING THE AFTERNOON. AFTER 21Z, SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A RETREATING WARM FRONT. WILL CARRY VCTS AT THE KDDC AND KGCK TERMINALS STARTING AT 21Z AND ENDING AT 02Z AS THE BOUNDARY LIFTS NORTH OF THE AIRPORTS. KHYS WILL BE UNDER THE GUN A BIT LATER ON AS THE WARM FRONT LIFTS NORTH. WILL CARRY VCTS AT THE TERMINAL FROM 00Z THROUGH AROUND 09Z WITH SCATTERED CONVECTION AROUND. AS GULF MOISTURE CONTINUES TO STREAM IN SOUTH OF THE WARM FRONT, IFR CIGS WILL DEVELOP FIRST AT KDDC AND KGCK, AND THEN AT KHYS. WILL ONLY CARRY MVFR VSBYS AT KDDC AND KGCK TOWARD MORNING AS THIS AREA WILL BE WELL SOUTH OF THE WARM FRONT...CLIMATOLOGY SUPPORTS THIS NOTION. KHYS IS A BIT MORE TROUBLESOME AS THE NAM FORECASTS THE WARM FRONT TO STALL IN THE VICINITY OF THE TERMINAL. FOR NOW WILL FCST IFR VSBYS BUT THE POSSIBILITY EXISTS FOR LIFR OR EVEN VLIFR BETWEEN 09Z AND 12Z. && .PREV DISCUSSION... /ISSUED 335 AM CDT MON APR 23 2007/ DISCUSSION... DAYS 1-2... A SIGNIFICANT SEVERE WEATHER EPISODE IS SHAPING UP FOR THE CENTRAL HIGH PLAINS THIS AFTERNOON AND EVENING. THE FORECAST CHALLENGE WILL BE THE TIMING AND MOVEMENT OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING AND THEN HOW QUICKLY THE UPPER SYSTEM MOVES OUT INTO THE CENTRAL PLAINS ON TUESDAY. THE 00Z UA ANALYSIS SHOWED A CLOSED LOW AT 500 MB NEAR THE COMMON BORDER AREA OF CALIFORNIA, NEVADA AND OREGON. AT 250 MB, A 140 KNOT SPEED MAX WAS LOCATED OVER KSFO HELPING THE SYSTEM TO DIG SOUTHEAST. FARTHER EAST, THE INTENSE WAVE THAT WAS EXITING THE PLAINS TOWARD THE GREAT LAKES HAD PUSHED A FRONTAL BOUNDARY SOUTH TO ALONG THE RED RIVER VALLEY BACK NORTHWEST INTO EASTERN COLORADO. THIS HAD SWEPT THE BETTER LOW LEVEL MOISTURE BACK INTO THE SOUTHERN PLAINS. SURFACE ANALYSIS SHOWED THAT THE MOISTURE WAS POOLING ALONG AND NORTH OF THE FRONT AS LOW LEVEL WINDS BECOME MORE SOUTHEASTERLY WITH TIME. BETTER SURFACE DEWPOINTS, IN THE LOWER 60S, WERE RETURNING NORTHWESTWARD ACROSS THE RED RIVER VALLEY EARLY THIS MORNING. WHILE THE NAM, UKMET AND GFS ALL INITIALIZED WELL, THE UKMET AND GFS HAVE THE BEST HANDLE ON HOW THINGS WILL EVOLVE OVER THE NEXT 12-36 HOURS. NUMBER ONE, THEY BRING THE DRYLINE FARTHER WEST INTO THE WEST TEXAS PANHANDLE AND EXTREME SOUTHEAST COLORADO WHEREAS THE NAM KEEPS THE DRYLINE CLOSER TO WESTERN OKLAHOMA. THE FARTHER WEST SOLUTION LOOKS MORE REASONABLE GIVEN THE MAGNITUDE OF THE APPROACHING SYSTEM. BY THIS AFTERNOON, THE WARM FRONT SHOULD BE JUST TO THE SOUTH OF THE DDC CWA. ALOFT, THE UPPER LEVEL JET WILL BE APPROACHING THE CENTRAL HIGH PLAINS. WITH INCREASING SOUTHEASTERLY WINDS NORTH OF THE FRONT, DEEP LAYER SHEAR WILL BE INCREASING. THUNDERSTORMS SHOULD INITIATE ALONG THE FRONT AND DRYLINE BY MIDAFTERNOON. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE AS LOW LEVEL WARM ADVECTION INCREASES ALONG THE FRONT. STORMS THAT GO UP WILL BE CAPABLE OF PRODUCING LARGE HAIL. AS THEY MOVE NORTH OF THE WARM FRONT, THE THREAT FOR TORNADOES WILL ALSO INCREASE. THROUGH THE EVENING HOURS, THE STRONG MID LEVEL JET EXPANDS NORTHEAST WHICH WILL HELP LIFT THE WARM FRONT NORTHWARD AS WELL WITH THE BULK OF THE THUNDERSTORM ACTIVITY OVER THE NORTHERN CWA AND POINTS NORTH. THERE COULD BE A THREAT FOR FLOODING WHERE THE HEAVIEST RAIN SETS UP BUT WILL LET DAY SHIFT TAKE A CLOSER LOOK AT WHERE THAT MIGHT BE AND IF ANY HEADLINES ARE WARRANTED. TUESDAY AND TUESDAY NIGHT, THE UKMET MOVES THE UPPER LOW OUT OF COLORADO AND ACROSS KANSAS. AS THE SURFACE LOW MOVES OUT WE WILL SEE WINDS SWITCH TO THE NORTHWEST ALONG WITH ANOTHER ROUND OF RAIN AND THUNDERSTORMS. THE GOING TEMPERATURE FORECAST LOOKED REASONABLE IN HANDLING THE RETURN OF COOLER AIR. I DID INCREASE POPS ACROSS NORTHERN SECTIONS OF THE CWA TUESDAY NIGHT AS THE SYSTEM MOVES OUT. DAYS 3-7... AFTER WHAT LOOKS TO BE AN ACTIVE NEXT COUPLE OF DAYS WITH THE CLOSED LOW IN THE PLAINS, THE UPPER PATTERN WILL QUIET DOWN CONSIDERABLY FOR THE LATTER PART OF THE WEEK INTO NEXT WEEKEND. THE MAIN FORECAST CHALLENGE IN THE EXTENDED PERIOD WILL BE ON WEDNESDAY AS THE 00Z RUNS OF THE UKMET/ECMWF ARE SLOWER IN MOVING THE CLOSED LOW OUT THAN THE GFS AND ARE THEREFORE MUCH COOLER OVER THE HIGH PLAINS. PROGGED 850MB TEMPS OF 4-6C FROM THE UKMET/ECMWF WOULD YIELD LOW 50S AT BEST, EVEN WITH SUN. I ADJUSTED MAXES DOWN OVER MUCH OF MY CWA, ESPECIALLY IN THE WEST. POPS WERE ADJUSTED UPWARD AS WELL WITH THE REAL POSSIBILITY OF A SLOWER SYSTEM AND THEREFORE SLOWER EXIT TO THE DEFORMATION BAND OF PRECIP. AFTER THE CLOSED SYSTEM DEPARTS, HEIGHTS BEGIN TO BUILD OVER THE WESTERN CONUS WHICH WILL PUT KANSAS IN A NORTHWEST FLOW PATTERN FOR A COUPLE OF DAYS. A WEAK WAVE WILL TRAVERSE THE FLOW ACROSS KANSAS THURSDAY NIGHT INTO FRIDAY BUT WILL NOT HAVE SUFFICIENT MOISTURE TO WORK WITH SO POPS WERE REMOVED. BY NEXT WEEKEND, ALL THE MODELS SHIFT THE UPPER RIDGING FROM THE WESTERN CONUS INTO THE ROCKIES AND HIGH PLAINS. A WARM AND VERY PLEASANT WEEKEND WILL BE IN STORE FOR WESTERN KANSAS. AVIATION... DISCUSSION TO BE ISSUED FOLLOWING 12Z TAF ISSUANCE. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 56 64 47 / 20 40 40 50 GCK 73 53 62 44 / 30 40 50 50 EHA 76 51 59 42 / 30 30 50 50 LBL 75 53 62 45 / 40 40 40 40 HYS 70 56 64 46 / 20 60 60 60 P28 74 61 72 50 / 20 40 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/27/27
Hazardous weather outlook, Apr 23, 5:08 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 508 AM CDT MON APR 23 2007 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 508 AM CDT MON APR 23 2007 /408 AM MDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES EAST INTO THE FOUR CORNERS REGION LATER TODAY. SURFACE LOW PRESSURE WILL STRENGTHEN OVER SOUTHEAST COLORADO AS THE UPPER SYSTEM APPROACHES. A WARM FRONT WILL EXTEND FROM THE LOW ACROSS THE OKLAHOMA PANHANDLE WITH A DRYLINE EXTENDING SOUTH ACROSS THE WEST TEXAS PANHANDLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND DRYLINE LATER THIS AFTERNOON AND SPREAD NORTHEAST ACROSS SOUTHWEST KANSAS. THUNDERSTORMS THAT DEVELOP WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A FEW OF THE STORMS COULD BE CAPABLE OF PRODUCING TORNADOES ESPECIALLY TO THE WEST OF A LINE FROM SCOTT CITY TO DODGE CITY AND ASHLAND. THE MAIN AREA OF THUNDERSTORMS WILL MOVE INTO WEST CENTRAL AND NORTHWEST KANSAS TONIGHT. THERE WILL BE A THREAT FOR HEAVY RAIN WITH THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST KANSAS ON TUESDAY. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER WILL BE NEEDED FOR SEVERE WEATHER SPOTTING AND REPORTS LATER THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 41 min |
| Apr 23, 6:45 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 45 min |
| Apr 23, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.